Ceftriaxone induced drug rash with eosinophilia and systemic
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Drug rash with eosinophilia and systemic symptoms (DRESS) syndrome is an acute, severe, unpredictable cutaneous reaction to drugs leading to skin eruptions and visceral involvement. The characteristic features include a diffuse maculopapular rash, facial edema, exfoliative dermatitis, fever, lymphadenopathy, visceral involvement (renal impairment, carditis, pneumonitis), hematological abnormalities. It occurs with numerous drugs (e.g., anticonvulsants, sulphonamides, and allopurinol). DRESS with beta-lactam antibiotics has been also reported. Ceftriaxone, a cephalosporin is used for variety of infections. This drug is known to be associated with rare and mild side-effects such as urticaria, skin rash, diarrhea, vomiting, transient neutropenia, and hemolysis. However, ceftriaxone-induced DRESS is rare...

http://bit.ly/2zT0huV
Like
Comment
Share